Alert archive / Michigan / Flash Flood Warnings in 2023

Flash Flood Warning 5, NWS Gaylord, MI

September 6, 20234 counties in Michigan

NWS Gaylord, MI issued this flash flood warning at Sep 6, 2023, 3:48 PM EDT for 4 counties in Michigan. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2023, 3:48 PM EDT (19:48 UTC)
Expired
Sep 6, 2023, 6:48 PM EDT
In force
3 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
None

Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:00 PM EDTRAIN 2.221 Se Traverse City, MI
Sep 6, 4:07 PM EDTFLOOD1 Nne Traverse City, MIPhotos of water covered roads at intersection of Front Street and Garfield in Traverse City.
Sep 6, 5:04 PM EDTRAIN 2.234 Wsw Traverse City, MI
Sep 6, 6:00 PM EDTRAIN 2.471 Se Traverse City, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

336 
WGUS53 KAPX 061948
FFWAPX
MIC009-055-079-089-062345-
/O.NEW.KAPX.FF.W.0005.230906T1948Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gaylord MI
348 PM EDT Wed Sep 6 2023

The National Weather Service in Gaylord has issued a

* Flash Flood Warning for...
  Southwestern Antrim County in northern Michigan...
  Grand Traverse County in northern Michigan...
  Northwestern Kalkaska County in northern Michigan...
  Southeast Leelanau County in northern Michigan...

* Until 745 PM EDT.

* At 348 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly. This warning includes the Traverse City area.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar, 
  Williamsburg, Mapleton, Barker Creek, Kewadin, Rapid City, Alden, 
  Clam River, Greilickville, Grawn, Interlochen and Bates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
      4500 8535 4500 8515 4472 8510 4465 8532
      4465 8533 4465 8581

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS

$$

JZ
4 follow-up statements
714 
WGUS73 KAPX 062029
FFSAPX

Flash Flood Statement
National Weather Service Gaylord MI
429 PM EDT Wed Sep 6 2023

MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
429 PM EDT Wed Sep 6 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR SOUTHWESTERN ANTRIM, GRAND TRAVERSE, NORTHWESTERN 
KALKASKA AND SOUTHEAST LEELANAU COUNTIES...

At 429 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar. Street flooding was occurring in Traverse City,
         including the intersection of Front and Garfield.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar, 
  Williamsburg, Mapleton, Barker Creek, Kewadin, Rapid City, Alden, 
  Clam River, Greilickville, Grawn, Interlochen and Bates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
      4500 8535 4500 8515 4472 8510 4465 8532
      4465 8533 4465 8581

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS

$$

JZ
739 
WGUS73 KAPX 062112
FFSAPX

Flash Flood Statement
National Weather Service Gaylord MI
512 PM EDT Wed Sep 6 2023

MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
512 PM EDT Wed Sep 6 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR SOUTHWESTERN ANTRIM, CENTRAL GRAND TRAVERSE, 
NORTHWESTERN KALKASKA AND SOUTH CENTRAL LEELANAU COUNTIES...

At 512 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar. Street flooding has been reported in Traverse
         City.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar, 
  Williamsburg, Traverse City State Park, Mapleton, Barker Creek, 
  Spider Lake, Kewadin, Rapid City, Alden, Clam River, 
  Greilickville, Grawn, Fouch, Interlochen and Bates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
      4500 8535 4500 8515 4472 8510 4465 8532
      4465 8533 4465 8581

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS

$$

JAZ
346 
WGUS73 KAPX 062203
FFSAPX

Flash Flood Statement
National Weather Service Gaylord MI
603 PM EDT Wed Sep 6 2023

MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
603 PM EDT Wed Sep 6 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR SOUTHWESTERN ANTRIM, GRAND TRAVERSE, NORTHWESTERN 
KALKASKA AND SOUTHEAST LEELANAU COUNTIES...

At 603 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts of up to 1.5 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar, 
  Williamsburg, Traverse City State Park, Mapleton, Barker Creek, 
  Spider Lake, Kewadin, Rapid City, Alden, Clam River, 
  Greilickville, Grawn, Fouch, Interlochen and Bates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
      4500 8535 4500 8515 4472 8510 4465 8532
      4465 8533 4465 8581

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS

$$

JZ
667 
WGUS73 KAPX 062248
FFSAPX

Flash Flood Statement
National Weather Service Gaylord MI
648 PM EDT Wed Sep 6 2023

MIC009-055-079-089-062258-
/O.CAN.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
648 PM EDT Wed Sep 6 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ANTRIM, GRAND 
TRAVERSE, NORTHWESTERN KALKASKA AND SOUTH CENTRAL LEELANAU 
COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures, and 
drive with caution this evening.

LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
      4500 8535 4500 8515 4472 8510 4465 8532
      4465 8533 4465 8581

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:12 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 6, 3:12 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
312 PM EDT Wed Sep 6 2023

.NEAR TERM...(Through Tonight)
Issued at 306 PM EDT Wed Sep 6 2023

...Locally heavy rain possible into this evening...

High Impact Weather Potential: Torrential downpours and locally
heavy rain possible into this evening.  An isolated severe
thunderstorm possible.

Pattern Synopsis: Low pressure and an associated cold front
currently crossing Lake Michigan with broad area of isentropically
induced rain with embedded thunder across much of northern Michigan.
The front will slide through the area this evening with weak cool
air advection in its wake.

Forecast Details: Plenty of instability but unimpressive shear
profiles yields mainly showers with embedded thunder through this
evening. PWAT's near 2 inches, fully saturated but skinny CAPE on
forecast soundings and K indices near 40 all point toward locally
heavy rain and potential flash flooding. Some areas have already
received in excess of 4" of rain today.  This will be the main
concern into early this evening with additional rain over some of
the same areas that have already received several inches of rain.
Can't rule out an isolated severe wind gust as well, as recent
storms have tapped into some slightly stronger winds aloft to
produce 40-50 mph gusts. Some drying aloft overnight after fropa but
the low levels remain saturated with weak shear at the top of the
boundary layer. This likely results in areas of drizzle, fog and low
clouds. Shower and storm chances will diminish after this evening.
Cooler tonight than last night with lows in the 50s to lower 60s.

&&

.SHORT TERM...(Thursday through Saturday)
Issued at 306 PM EDT Wed Sep 6 2023

High Impact Weather Potential: A few lingering non-severe
thunderstorms possible Thursday.

Pattern Synopsis/Forecast:

Short term period starts off with rather impressive shortwave trough
working slowly east across the area Thursday...with much weaker
surface response running just a bit ahead of it. Broad low amplitude
troughing builds in behind this wave for the end of the week into
the weekend, setting the stage for much cooler temperatures.

Primary Forecast Concerns/Challenges:

Cloud/temperature trends through the period and addressing lingering
shower and thunderstorm concerns Thursday and Thursday night.

Details:

As mentioned, rather sharp and well organized shortwave trough will
work slowly east across the area on Thursday. Attendant cooling
temperatures aloft and broad deformation will continue to produce
the threat for additional showers Thursday into Thursday night.
Greatest moisture advection will be removed off to our east, and
overall vertical moisture qualities will be decreasing with time. So
definitely not expecting any significant rain amounts, and overall
shower organization and intensity looks to decrease Thursday night.
Just enough instability (upwards of a few hundred joules/kg of most
unstable cape) to keep a thunder mention through Thursday. Not
expecting any of these storms to be severe given weak wind fields
and limited cape. Large area of Canada originated high pressure
builds overhead Friday into the start of the weekend, bringing with
it dry weather under clearing skies.

Perhaps biggest story through the short term will be the much cooler
temperatures. Highs both Thursday and Friday will largely be stuck
in the 60s, with readings just a few degrees warmer on Saturday.
Expect overnight lows in the 40s to lower 50s.

&&

.LONG TERM...(Saturday night through Wednesday)
Issued at 306 PM EDT Wed Sep 6 2023

High Impact Weather Potential: None expected at this time.

Overhead mid/upper level troughing remains steadfast into next
week...even perhaps deepening with time as additional shortwave
troughs dive out of Canada. While area will be removed from deepest
moisture (well off to our south and east), passing waves will
definitely be capable of kicking off addition showers. Timing of
such waves will most certainly change, but best guess is for the
return of shower chances later Sunday night right through Wednesday.
Of course, this whole period will not be a wet one, with plenty of
dry time more than expected. Unfortunately, that lingering timing
uncertainty forces such a broad-brush shower approach. One thing is
much more certain...with no return of heat in the foreseeable
future. Current trends support highs in the lower 70s
Sunday...cooling back down into the 60s for the rest of the period.
Not seeing any frost concerns at night, with lows mostly in the 40s
to lower 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 122 PM EDT Wed Sep 6 2023

...Widespread IFR Cigs tonight...

Numerous showers and thunderstorms this afternoon in advance of a
cold front over eastern Wisconsin. Some of the storms will produce
gusty winds and torrential downpours. Cigs varying widely this
afternoon depending on thunder activity (MVFR to IFR). Front
slides through tonight with low cigs and areas of drizzle/fog
behind it. Widespread IFR cigs tonight. Gradual but slow
improvement on Thursday, as it will take time to scour out the low
level moisture across the area. Winds becoming gusty from the
north on Thursday, helping to slowly bring drier air into the
area.

&&

.MARINE...
Issued at 306 PM EDT Wed Sep 6 2023

Marginal small craft conditions over parts of northern Lake
Michigan late tonight into Thursday. Otherwise, showers and storms
this evening transitioning to areas of drizzle and fog overnight.
Dry weather for the end of the week into the weekend with no
marine headlines expected.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JK
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...JK
MARINE...MSB/JK
Hazardous weather outlook, Sep 6, 3:23 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
323 PM EDT Wed Sep 6 2023

MIZ016>018-020>036-041-042-086>088-095>099-071930-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
323 PM EDT Wed Sep 6 2023

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms across the
outlook area through early this evening. Damaging winds are the
primary severe weather threat

Torrential downpours and heavy rain possible across the outlook
area through this evening. Localized flooding possible with
ponding of water in low lying and flood prone areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms possible Thursday. Severe weather is not
expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
323 PM EDT Wed Sep 6 2023

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms across most of
the outlook area through early this evening. Damaging winds are
the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms are possible Thursday. Severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Sep 6, 2:09 PM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
209 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Tstm Wnd Gst     1 SSW Gaylord           45.02N 84.68W
09/06/2023  M49 MPH          Otsego             MI   ASOS

            ASOS station KGLR Gaylord - Otsego County
            Airport.

&&

JZ
Local storm report, Sep 6, 2:13 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
213 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Rain             1 S Suttons Bay         44.96N 85.65W
09/06/2023  M4.03 inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay. 6 hour total.

0200 PM     Rain             Suttons Bay             44.98N 85.65W
09/06/2023  M2.88 inch       Leelanau           MI   Mesonet

            Mesonet station FW1418 Suttons Bay. 6 hour total.

0200 PM     Rain             3 WSW Indian River      45.41N 84.67W
09/06/2023  M1.88 inch       Cheboygan          MI   Mesonet

            Mesonet station 6081D 2 W Indian River. 6 hour total.

0210 PM     Rain             Mancelona               44.90N 85.07W
09/06/2023  M1.70 inch       Antrim             MI   Mesonet

            Mesonet station DW3512 Mancelona. 6 hour total.

0204 PM     Rain             2 E Norwood             45.24N 85.32W
09/06/2023  M1.29 inch       Charlevoix         MI   Mesonet

            Mesonet station CW3642 Charlevoix. 6 hour total.

0153 PM     Rain             1 SSW Gaylord           45.02N 84.68W
09/06/2023  M1.15 inch       Otsego             MI   ASOS

            ASOS station KGLR Gaylord - Otsego County
            Airport. 6 hour total.

&&

JZ
Local storm report, Sep 6, 2:36 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
236 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Rain             5 NNW Grawn             44.74N 85.71W
09/06/2023  M1.13 inch       Grand Traverse     MI   Mesonet

            Mesonet station GW3308 Traverse City.

&&

JZ
Local storm report, Sep 6, 2:51 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
251 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     Rain             1 S Suttons Bay         44.96N 85.65W
09/06/2023  M4.64 inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay. 6 hour
            total.

&&

JZ
Local storm report, Sep 6, 3:02 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
302 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     Rain             3 SSE Leland            44.98N 85.73W
09/06/2023  M4.17 inch       Leelanau           MI   Trained Spotter

            Lake Leelanau. 6 hour total.

&&

JZ
Local storm report, Sep 6, 3:25 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
325 PM EDT Wed Sep 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     Rain             1 S Suttons Bay         44.96N 85.65W
09/06/2023  M5.50 inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay. 6 hour
            total.

&&

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:15 PM EDTSpecial Weather StatementAPXCheboygan, Otsego45 min
Sep 6, 1:54 PM EDTFlash Flood WarningAPXLeelanau3 hr
Sep 6, 4:51 PM EDTFlash Flood WarningAPXLeelanau116 min
Sep 6, 7:05 PM EDTSpecial Weather StatementAPXOgemaw40 min
Sep 6, 7:42 PM EDTSpecial Weather StatementAPXIosco48 min

Nearby

Flash Flood Warnings in Michigan, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.